Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Finasteride

12/14/2010

Question:

hi doctor, i am 24 yrs old in good shape. back in 2001 2002 i had started experincing some hair loss and my doctor had put me on finasteride for about 2 months. years passed and i was sexually active after that with no problem. only last year in 2009 nov i started noticing some sudden changes. i went to a urologist and was told it psycological. in some time i was back to normal with normal erections and libido. i am always paranoid about this drug that i took for hairloss and i do have weakness and irrtability and sometimes weak erections as well, but this is usually when i think about it a lot. i was just wondering that could finasteride that i took 6 -7 yrs back only for just 2 months hamper me sexually or cause undesireable side effects in the future. and do i really have erectile dysfuntion and low testosterone. the urlogist i went to gave me la argenine for 3 months and since the first day of consumption i had normal erections and after leaving ive had normal erections for months now.

Answer:

Taking low dose finasteride (1/5 the dose for prostate enlargement) should not have caused sexual dysfunction six to seven years later. The fact that you are responding to placebo effect of L Arginine suggests most of your problem may have been psychological.

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Ahmad  Hamidinia, MD Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati